Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 44, NWS Atlanta, GA

September 26, 20096 counties in Georgia

NWS Atlanta, GA issued this flash flood warning at Sep 26, 2009, 9:15 AM EDT for 6 counties in Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2009, 9:15 AM EDT (13:15 UTC)
Expired
Sep 26, 2009, 3:15 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 12:45 PM EDTFLASH FLOOD3 Nw Resaca, GADRY CREEK HAS COME OUT OF ITS BANKS AROUND CLINE ROAD. PASTURES FLOODED AND WATER APPROACHING FOUNDATION OF A HOME.
Sep 26, 2:30 PM EDTFLASH FLOODDalton, GACOUNTY EMA DIRECTOR REPORTS AROUND 20 ROADS CLOSED BY FLOODING AROUND THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 210 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KFFC 261315
FFWFFC
GAC055-115-129-213-295-313-261915-
/O.NEW.KFFC.FF.W.0044.090926T1315Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  FLOYD COUNTY IN NORTHWEST GEORGIA
  WESTERN GORDON COUNTY IN NORTHWEST GEORGIA
  MURRAY COUNTY IN NORTHWEST GEORGIA
  SOUTHEASTERN WALKER COUNTY IN NORTHWEST GEORGIA
  WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 315 PM EDT SATURDAY

* AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN FROM CHATSWORTH 
  AND DALTON TO NEAR ROME. THESE STORMS WERE MOVING NORTHEAST AT 15  
  MPH AND WERE TRAINING OVER THEMSELVES. THIS MAY CAUSE SOME         
  FLASH FLOODING IN THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 4 
  INCHES HAVE ALREADY OCCURRED IN PORTIONS OF SOUTH WHITFIELD        
  AND SOUTH MURRAY COUNTIES THIS MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALHOUN...
  RESACA...CHATSWORTH...ETON...DALTON...TUNNEL HILL...VARNELL AND
  COHUTTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
      3410 8516 3409 8542 3425 8546 3481 8512
      3481 8506 3485 8506 3485 8502 3500 8497
      3500 8462

$$
16
3 follow-up statements
000 
WGUS72 KFFC 261441
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 AM EDT SAT SEP 26 2009

GAC055-115-129-213-295-313-261915-
/O.CON.KFFC.FF.W.0044.000000T0000Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-MURRAY GA-
1041 AM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
MURRAY...WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON...EASTERN
CHATTOOGA AND FLOYD COUNTIES...

AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW A LINE OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN FROM 
CHATSWORTH AND DALTON THROUGH CALHOUN TO JUST EAST OF ROME. THESE 
STORMS WERE MOVING NORTHEAST AT 20 MPH AND WERE TRAINING OVER 
THEMSELVES. THIS MAY CAUSE SOME FLASH FLOODING OF SMALL STREAMS AND 
CREEKS IN THE WARNED AREA. RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE 
OCCURRED IN AN AREA FROM TILTON TO DALTON TO CHATSWORTH THIS MORNING.
THE CONASAUGA RIVER AT TILTON AND ETON IS BEGINNING TO RISE SHARPLY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALHOUN...  
RESACA...CHATSWORTH...ETON...DALTON...TUNNEL HILL...VARNELL AND   
COHUTTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
      3410 8516 3409 8542 3425 8546 3481 8512
      3481 8506 3485 8506 3485 8502 3500 8497
      3500 8462

$$
16
000 
WGUS72 KFFC 261643
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT SAT SEP 26 2009

GAC055-115-129-213-295-313-261915-
/O.CON.KFFC.FF.W.0044.000000T0000Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-MURRAY GA-
1243 PM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
MURRAY...WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON...EASTERN
CHATTOOGA AND FLOYD COUNTIES...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
TO SHOW A LINE OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN FROM 
CHATSWORTH AND DALTON THROUGH CALHOUN TO ROME. THESE STORMS WERE 
MOVING NORTHEAST AT 20 MPH AND WERE TRAINING OVER THEMSELVES. THIS 
HAS BEGUN TO CAUSE SOME FLASH FLOODING OF SMALL STREAMS AND CREEKS 
IN THE WARNED AREA. RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE OCCURRED 
IN AN AREA FROM TILTON TO DALTON TO CHATSWORTH THIS MORNING. 

THE MILL CREEK IN DALTON AND THE CONASAUGA RIVER AT TILTON AND ETON 
ARE RISING SHARPLY. AT 1215 PM EDT...KEITHS MILL ON THE COAHULLA 
CREEK HAD REACHED 14.9 FEET...AND IS EXPECTED TO RISE ABOVE THE 
FLOOD STAGE OF 16 FEET THIS AFTERNOON. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHATSWORTH...
ETON...TUNNEL HILL...VARNELL AND COHUTTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
      3410 8516 3409 8542 3425 8546 3481 8512
      3481 8506 3485 8506 3485 8502 3500 8497
      3500 8462

$$

31/16
000 
WGUS72 KFFC 261858
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SAT SEP 26 2009

GAC055-115-129-213-295-313-261915-
/O.CON.KFFC.FF.W.0044.000000T0000Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-MURRAY GA-
258 PM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
MURRAY...WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON...EASTERN
CHATTOOGA AND FLOYD COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE 
HEAVY RAIN HAS BEGUN TO MOVE OUT OF THE WARNED AREA. THE STORMS WERE 
MOVING EAST TO NORTHEAST AT 25 MPH. RAINFALL AMOUNTS OF 3 TO 7 
INCHES HAVE OCCURRED FROM CALHOUN THROUGH TILTON TO CHATSWORTH 
TODAY. THIS HAS CAUSED SOME FLASH FLOODING OF STREAMS AND CREEKS IN 
THE WARNED AREA.  

THE MILL CREEK IN DALTON AND THE CONASAUGA RIVER AT TILTON AND ETON 
ARE RISING RAPIDLY AND HAVE REACHED BANKFULL. THEY WILL LIKELY SPILL 
OUT OF THEIR BANKS THIS AFTERNOON. AT 230 PM EDT...THE STAGE HEIGHT 
AT KEITHS MILL ON THE COAHULLA CREEK HAD REACHED 16.5 FEET...AND IS 
EXPECTED TO CONTINUE RISING INTO MINOR FLOOD. FLOOD STAGE IS 16 FEET.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHATSWORTH...
ETON...DALTON...TUNNEL HILL...VARNELL AND COHUTTA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
      3410 8516 3409 8542 3425 8546 3481 8512
      3481 8506 3485 8506 3485 8502 3500 8497
      3500 8462

$$
16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 5:30 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 26, 5:30 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SAT SEP 26 2009

.SHORT TERM /TODAY THROUGH MONDAY/...

COMPLICATED SCENARIO SETTING UP FOR TODAY INTO TONIGHT...ALL
FUELED BY APPROACHING COLD FRONT FROM THE WEST AND CLASSIC CAD
HIGH BUILDING IN FROM THE NORTHEAST. STRONG UPPER HIGH STILL IN
PLACE OVER THE SOUTHEAST WHICH WILL LEAD TO SUBSIDENCE OVER THE
AREA THIS MORNING...BUT AS UPPER LOW IN THE CENTRAL PLAINS LIFTS
NORTHEAST...WELL EVENTUALLY BE SITUATED IN THE RIGHT-REAR
QUADRANT OF THE JET. MORE ON THE FLOODING THREAT BELOW. THE OTHER
CONCERN FOR TODAY WILL BE TO THE SOUTH AND WEST OF THE WEDGE
FRONT...WHEREVER IT DECIDES TO FINALLY SET UP. INCREASED SHEAR
ALONG THE PERIPHERY OF THE WEDGE FRONT PLUS THE APPROACHING COLD
FRONT WILL LIKELY AID IN CONVECTIVE DEVELOPMENT. IT IS POSSIBLE...
ESPECIALLY DEPENDING ON HOW MUCH SUN PEEKS THROUGH THE CLOUDS...
THAT PORTIONS OF CENTRAL GEORGIA MAY SEE A FEW STRONG TO POSSIBLY
LOW-END SEVERE STORMS THIS AFTERNOON. BEST DYNAMICS REMAIN FURTHER
NORTH BUT WILL HAVE TO MONITOR CONVECTION THIS AFTERNOON.

FRONT WILL PUSH THROUGH ON SUNDAY...LEAVING TROUGHINESS ALOFT AND
WEAK SURFACE HIGH PRESSURE OVER THE AREA. IMPULSE ROTATING AROUND
THE MAIN UPPER LOW (IN CANADA) ON MONDAY WILL DRAG A MOSTLY-DRY
FRONT THROUGH AGAIN. MAY SEE SOME NORTHWEST FLOW SHOWERS IN THE
MOUNTAINS SO HAVE CONTINUED SLIGHT CHANCE POPS THERE...OTHERWISE
THE AREA SHOULD JUST SEE AN INCREASE IN CLOUD COVER AND A
REINFORCEMENT OF THE COOLER TEMPERATURES.

TEMPERATURES WILL BE INTERESTING. MAX T FORECAST WAS TOO COOL
YESTERDAY DUE TO MORE SUNSHINE THAN EXPECTED. MAY BE TOO COOL
TODAY IN CENTRAL GEORGIA DEPENDING ON AMOUNT OF SUNSHINE RECEIVED.
MAY BE TOO WARM IN NORTHEAST GEORGIA DEPENDING ON THE CAD...IF
SOME LOWER DEWPOINTS CAN ADVECT INTO THE AREA AS THE CAD BUILDS
TEMPS MAY EVAPORATIVELY COOL. MET IS MUCH COOLER THAN THE MAV IN
NORTHEAST GEORGIA...AND ALSO WANTS TO BUILD THE CAD A LITTLE
DEEPER THIS AFTERNOON. HAVE TRIED TO COMPROMISE WITH A
BLEND...LEANING SLIGHTLY TOWARD THE MET...BUT HAVE A SNEAKY
SUSPICION THAT THE MET HAS A BETTER HANDLE ON IT.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

AFTER THE SECOND COLD FRONTAL PASSAGE ON MONDAY...COOL CANADIAN
SURFACE HIGH PRESSURE WILL BUILD IN BENEATH THE NORTHWEST FLOW
ALOFT. AS A RESULT...TEMPS WILL TREND COOLER WITH MOST OF THE WEEK
BELOW AVERAGE. SHOULD BE MOST NOTICEABLE WITH LOW TEMPS...WITH
LOWS COOLING A GOOD 10 DEGREES AT LEAST BY THE BEGINNING OF THE
EXTENDED. VERY NICE WEEK IN STORE FOR THE AREA...THOUGH BOTH GFS
AND ECMWF BRING IN A COLD FRONT AT THE END OF THE PERIOD. FRONT
SORT OF WASHES OUT ON THE SOUTHERN END IN BOTH MODELS...BUT FEEL
THERE IS ENOUGH LIFT THERE TO INTRODUCE POPS. HAVE INCLUDED
SHOWERS AND THUNDERSTORMS BUT AM NOT SURE HOW MUCH THE AREA WILL
BE ABLE TO RECOVER BY THEN...THUS IT MAY END UP BEING MORE SHOWERY
THAN ANYTHING.

TDP

&&

.HYDROLOGY...

THE AFOREMENTIONED SYNOPTIC LIFT PLUS THE PROXIMITY OF THE WEDGE
FRONT PLUS INCREASING ISENTROPIC LIFT...IN A CONTINUED TROPICAL
AIRMASS WITH PW VALUES NEAR OR ABOVE 2...LEAD TO CONTINUED
CONCERN FOR FLASH FLOODING. STORMS ARENT MOVING MUCH AT AFD
TIME...SO THEY HAVE BEEN DUMPING ANYWHERE FROM 1-2 EACH. HPC QPF
HAS INCLUDED A SWATH OF HEAVY RAIN THIS EVENING FROM EAST CENTRAL
ALABAMA INTO WEST CENTRAL GEORGIA...IN RESPONSE TO CONVECTION
POSSIBLY DEVELOPING AHEAD OF THE COLD FRONT AND TRAINING ON THE
SOUTHERN PERIPHERY OF THE WEDGE FRONT. CERTAINLY IS NOT OUT OF THE
QUESTION SO HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE MORE OF
WEST CENTRAL GEORGIA...INCLUDING COLUMBUS. SURFACE FLOW ISNT
PARTICULARLY STRONG SO OROGRAPHIC LIFT ISNT AS IMPRESSIVE AS IT
MIGHT OTHERWISE BE...BUT ISENTROPIC LIFT AHEAD OF THE FRONT WILL
HELP MAKE UP FOR THAT. MOISTURE FLUX VALUES SIGNIFICANTLY INCREASE IN
THE LOWEST LEVELS OF THE ATMOSPHERE ESPECIALLY IN EASTERN
TENNESSEE...BUT NORTH GEORGIA GETS INTO THE ACTION AS WELL. JUST
AS AN INTERESTING SIDE NOTE...THE CONFLUENCE OF MOISTURE FLUX FROM
THE ATLANTIC AND GULF SEEMS TO BE OVER THE CENTRAL APPALACHIANS...
EXTENDING SOUTH TOWARD THE TENNESSEE/NORTH CAROLINA BORDER. THIS
CONFLUENCE WAS OVER GEORGIA LAST WEEKEND. FOR THIS AND A COUPLE OF
OTHER REASONS...INCLUDING THE UPPER HIGH THAT IS IN PLACE OVER THE
SOUTHEAST THIS MORNING...THIS EVENT WILL NOT BE AS SIGNIFICANT AS
THE ONE LAST WEEK. HOWEVER...EVEN 1-2 ON TOP OF THE SATURATED
SOILS WILL LIKELY LEAD TO PROBLEMS.

TDP

&&

.AVIATION...
WEDGE PATTERN SETTING UP TODAY AS HIGH PRESSURE BUILDS INTO THE
CAROLINAS. DEEP TROPICAL MOISTURE AND UNSTABLE AIRMASS WILL TRIGGER
SHOWERS AND THUNDERSTORMS TODAY INTO THE EVENING...SOME HEAVY RAIN
AND LOCAL FLOODING POSSIBLE. CEILINGS BECOMING IFR THIS MORNING AS
WEDGE BUILDS INTO GA. SOME IMPROVEMENT TO MVFR THIS AFTERNOON...BUT
SHOWERS/THUNDERSTORMS WILL KEEP CEILINGS AND VISIBILITY DOWN
LOCALLY. WINDS LIGHT AND VARIABLE THIS MORNING BECOMING EASTERLY
AFTER 14Z. WINDS SWITCHIHG TO SOUTHWEST AROUND 00Z SUNDAY AS SURFACE
FRONT APPROACHES FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  63  81  59  83 /  90  80  10   5  20
ATLANTA         77  65  81  62  81 /  90  80  10   5  10
BLAIRSVILLE     69  61  77  56  75 / 100  80  10  10  20
CARTERSVILLE    76  62  80  54  79 / 100  70  10  10  20
COLUMBUS        86  69  87  63  85 /  90  60  10   5  10
GAINESVILLE     73  63  79  61  79 /  90  80  10  10  20
MACON           84  68  85  62  88 /  80  60  10   5  10
ROME            78  64  82  57  80 / 100  60  10  10  20
PEACHTREE CITY  80  64  83  57  83 /  90  70  10   5  10
VIDALIA         87  71  86  65  88 /  60  40  30   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP...
UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD.

&&

TDP/49
Hazardous weather outlook, Sep 26, 6:39 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 AM EDT SAT SEP 26 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
639 AM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY
RAINFALL POSSIBLE.

.SYNOPSIS...
GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT
WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TODAY...PUSHING A
FRONTAL BOUNDARY INTO GEORGIA TONIGHT. ALSO...EASTERLY UPSLOPE
FLOW WILL ENHANCE THE RAINFALL TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY
ALONG AND NORTH OF A COLUMBUS TO FORSYTH TO DANIELSVILLE LINE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH
SOME OF THE STRONGER STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY
ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY
OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING
AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE
TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO
DEVELOP WITH FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A
CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS
EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 26, 6:52 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 AM EDT SAT SEP 26 2009

GAZ023-034-261245-
652 AM EDT SAT SEP 26 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN GWINNETT AND HALL
COUNTIES UNTIL 845 AM EDT...

AT 648 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND THUNDERSTORMS...MOVING NORTHEAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
GWINNETT AND HALL COUNTIES...INCLUDING AREAS AROUND BUFORD DAM-LAKE
LANIER PARKS...REST HAVEN...BUFORD...CHESTNUT MOUNTAIN...ROAD
ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...LAKE LANIER ISLANDS...
OAKWOOD...FLOWERY BRANCH...CANDLER...GAINESVILLE...MURRAYVILLE...LULA
AND CLERMONT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:56 AM EDTFlash Flood WarningFFCMurray, Whitfield6 hr
Sep 26, 12:21 PM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker, Whitfield6 hr
Sep 26, 3:24 PM EDTAreal Flood WarningFFCGordon, Murray, Whitfield4 hr
Sep 26, 3:47 PM EDTFlash Flood WarningFFCCarroll, Cherokee, Cobb, Douglas, Paulding6 hr
Sep 26, 4:20 PM EDTSevere Thunderstorm WarningFFCHeard40 min
Sep 26, 5:00 PM EDTFlash Flood WarningFFCDeKalb, Forsyth, Fulton, Gwinnett4 hr
Sep 26, 5:26 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield3 days
Sep 26, 5:46 PM EDTSevere Thunderstorm WarningFFCMorgan44 min
Sep 26, 6:20 PM EDTSevere Thunderstorm WarningFFCPutnam40 min
Sep 26, 6:35 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones40 min
Sep 26, 6:40 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot39 min
Sep 26, 6:50 PM EDTRiver Flood WarningFFCMurray, Whitfield44 hr
Sep 26, 6:50 PM EDTRiver Flood WarningFFCWhitfield69 hr

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.